Georgia, 2012Hail and Damaging Winds in Georgia, March 3, 2012
March 3, 2012 · NWS CHS · 7 events in 2 counties and zones
Marginal instability was in place ahead of a strong cold front that dropped into the area during the afternoon. A wave of low pressure developed along the front, and kept far Southeast Georgia in the warm sector through mid-afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Marginal instability was in place ahead of a strong cold front that dropped into the area during the afternoon. A wave of low pressure developed along the front, and kept far Southeast Georgia in the warm sector through mid-afternoon. Despite the lack of instability, helicity and bulk shear values were rather impressive in Southeast GA. Several long-tracked supercells moved into the area from the south.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 3, 7:48 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 3, 7:48 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
748 AM EST SAT MAR 3 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE IN FROM THE NW TODAY...WITH A WAVE OF LOW
PRESSURE TO DEVELOP ALONG THE FRONT THIS AFTERNOON. THE LOW WILL
DEEPEN AS IT LIFTS NE THROUGH THE NEARBY ATLANTIC EARLY
TONIGHT...WHICH ALLOWS THE COLD FRONT TO SHIFT OFFSHORE. ISOLATED
SEVERE WEATHER MAY OCCUR AHEAD OF THE FRONT TODAY...WITH
CONSIDERABLE RAINS TO IMPACT THE AREA EARLY TONIGHT. HIGH
PRESSURE WILL BRIEFLY BUILD BACK INTO THE REGION SUNDAY...BEFORE
ANOTHER COLD FRONT CROSSES THE AREA ON MONDAY. HIGH PRESSURE WILL
THEN RETURN TUESDAY AND WILL DRIFT EAST WEDNESDAY. A WEAK COASTAL
TROUGH COULD DEVELOP OVER OR NEAR THE WATERS DURING THE MIDDLE
PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LARGE PLUME OF SUB TROPICAL MOISTURE THAT CAN BE TRACED TO ITS
ORIGINS IN THE PACIFIC LIES ACROSS THE SE THIS MORNING. THIS FEED
OF MOISTURE WILL PERSIST OVER THE AREA TODAY INTO TONIGHT...AND
WILL BE AT LEAST PARTIALLY RESPONSIBLE FOR BRINGING US SOME VERY
UNSETTLED WEATHER.
A COLD FRONT WILL APPROACH FROM THE NW THIS MORNING...WITH A LARGE
SCALE MID/UPPER TROUGH TO SHIFT EAST ACROSS THE PLAINS TO THE MS
VALLEY BY DAYS END. THIS FRONT AND THE UPSTREAM TROUGH ARE RELATED
TO THE SYSTEM THAT RESULTED IN THE OUTBREAK OF SEVERE WEATHER IN
THE OHIO AND TENNESSEE VALLEYS YESTERDAY. BUT THERE IS LESS
INSTABILITY AND SHEAR THEN THEY SAW IN THAT PART OF THE COUNTRY
YESTERDAY....AND THE PARENT SURFACE LOW AND CYCLONE ALOFT THAT
WERE IN CLOSE PROXIMITY TO THAT AREA YESTERDAY WILL BE NOWHERE
NEAR US TODAY...AS THEY/LL BE IN SE CANADA.
WE/RE WATCHING A FEW DIFFERENT AREAS OF CONVECTION THIS MORNING.
THIS ACTIVITY LOOKS TO CONVERGE INTO ONE LARGER AREA OF CONVECTION
FOR LATE THIS MORNING AND THIS AFTERNOON OVER AND/OR NEAR THE CWFA.
THESE AREAS OF CONVECTION ARE ASSOCIATED WITH THE PRE-FRONTAL
SQUALL LINE APPROACHING OUR NW TIER...AS WELL AS AN INFLUX OF
CONVECTION FROM THE FLORIDA PANHANDLE AND SW GA WHERE LOW LEVEL
CONVERGENCE IS ENHANCED BY THE LOW LEVEL JET LIFTING THROUGH SE GA
AND INTO SC THIS MORNING.
THE MAIN QUESTION FOR TODAY REVOLVE AROUND HOW MUCH DESTABILIZATION
IS ABLE TO OCCUR BEFORE THE PRE-FRONTAL TROUGH MOVES IN FOR THIS
AFTERNOON. THERE IS CONSIDERABLE CLOUD COVER THIS MORNING...WHICH
WILL CERTAINLY CUT DOWN ON THE AMOUNT OF INSOLATION. BUT THERE
WILL BE AT LEAST SOME BREAKS IN THE CLOUD COVER...MOST NOTABLY OVER
THE AREA SOUTH OF SAVANNAH. THIS IS WHERE WE WILL SEE OUR WARMEST
TEMPS. IF ENOUGH INSOLATION IS ABLE TO BOOST TEMPS HIGHER...THEN OUR
PROBABILITIES FOR SEVERE WEATHER WOULD INCREASE.
ANALYZING THE CONVECTIVE POTENTIAL...THERE IS CERTAINLY PLENTIFUL
SHEAR...ALBEIT IN A UNI-DIRECTIONAL PATTERN AS WINDS ALIGN
THEMSELVES WITH THE MID LEVEL FLOW. BULK SHEAR VALUES FROM 0-6 KM
ARE 60-70 KT. LIFTED INDICES ARE AS LOW AS -3 OR -4...AND SBCAPES
IN THE ABSENCE OF ANY WARMER TEMPS THAN WE ARE CURRENTLY
FORECASTING WILL BE NO MORE THAN ABOUT 600-700 J/KG...WHILE 0-3 KM
CAPE IS LESS THAN 150 J/KG. BUT LAPSE RATES ARE POOR AND THE BEST
FORCING FOR ASCENT LAGS FAR BEHIND THE COLD FRONT AND PRE-FRONTAL
TROUGH. STILL IT DOES APPEAR THAT THERE IS A SEVERE RISK...CERTAINLY
WORTH MAINTAINING MENTION IN THE HAZARDOUS WEATHER OUTLOOK. NOT
ENOUGH CONFIDENCE TO INCLUDE IN THE GRIDS JUST YET AS WE WAIT TO
SEE HOW THINGS UNFOLD. BUT WE/RE MOST LIKELY LOOKING AT A POSSIBLE
SEVERE THUNDERSTORM OR TORNADO WATCH LATER THIS MORNING. IT LOOKS
LIKE ANY SEVERE RISK WOULD BE DAMAGING STRAIGHT LINE WINDS.
HOWEVER...WITH SOME VORTICITY GENERATION PARAMETERS FORECAST NEAR
0.2 M/SEC2 AND 0-1 KM HELICITY OF 300 M2/SEC2...WE CANNOT ENTIRELY
RULE OUT AN ISOLATED TORNADO OR TWO. THE HAIL RISK IS LOW GIVEN
THAT THE AIR MASS WILL BE SO SATURATED...BUT THERE IS A SMALL
WINDOW WHERE FAVORABLE WET BULBS DO OCCUR FOR ITS FORMATION DURING
THE EARLY AND MID AFTERNOON.
THE HIGHEST POPS WILL BE ALONG OUR NW TIER THIS MORNING...WITH
AREAS FURTHER EAST TO REMAIN RAINFREE THROUGH LATE MORNING OR EVEN
EARLY AFTERNOON. INCREASING MOISTURE AND LARGE SCALE FORCING FOR
ASCENT WILL STEADILY INCREASE SHOWER/THUNDERSTORM CHANCES THROUGH
THE AFTERNOON HOURS...AND WE WILL CARRY CATEGORICAL POPS ALL
LOCATIONS TODAY. PWATS WILL BE NEAR OR GREATER THAN 2 STANDARD
DEVIATIONS ABOVE NORMAL THIS AFTERNOON...SO RAINFALL AMOUNTS WILL
BE ABOUT .75 TO 1.25 INCHES BY DAYS END.
TEMPS WILL BE FAR ABOVE NORMAL AGAIN TODAY...BUT SHOULD ANY BREAKS
DEVELOP IN THE CLOUD COVER WE COULD SEE SOME LOCATIONS RISE EVEN
HIGHER THAN NOW IN THE FORECAST.
LAKE WINDS...MOST WINDS ACROSS LAKE MOULTRIE TODAY WILL HOLD AT
LESS THAN 15 OR 20 KT...BUT THERE WILL BE ENOUGH GUSTS UP NEAR 25
KT TO WARRANT A CONTINUATION OF THE LAKE WIND ADVISORY UNTIL LATE
IN THE DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT THIS AFTERNOON
OR EVENING...AND THIS WILL SLOW THE PROGRESSION OF THE FRONT DOWN
TO A CRAWL AS IT BECOMES PARALLEL TO THE FLOW ALOFT. AT THE SAME
TIME...STRONG LARGE SCALE FORCING WILL OVERSPREAD THE AREA WITH
THE APPROACH OF THE MID/UPPER LONG WAVE TROUGH ALOFT...ALONG WITH
THE RIGHT READ QUAD OF A 165-175 KT UPPER LEVEL JET. WHEN COMBINED
WITH FRONTOGENESIS...ELEVATED INSTABILITY AND STRENGTHENING ISENTROPIC
LIFT ON THE 295K/300K/305K SURFACES...E/RE LOOKING AT A HEAVY
RAIN EVENT TO OCCUR...ALONG WITH EMBEDDED THUNDERSTORMS FOR
TONIGHT. RAINFALL TOTALS WHEN ADDED TO THE RAIN FROM TODAY WILL
REACH AS MUCH AS 2-3 INCHES JUST ABOUT EVERYWHERE...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. HOWEVER...NO SEVERE WEATHER IS EXPECTED
DURING TONIGHT. SEE THE CLIMATE SECTION BELOW REGARDING THE
POSSIBILITY OF A FLASH FLOOD WATCH LATER TODAY.
THE LOW WILL STRENGTHEN AS IT REACHES THE GULF STREAM AROUND
MIDNIGHT...AND THEN LIFTS OUT TO THE NE LATE. THE TRAILING COLD
FRONT WILL SWING OFFSHORE AND MUCH COOLER AIR...AIDED BY
EVAPORATIONAL COOLING WITHIN THE WIDESPREAD RAINS WILL DROP TEMPS
INTO THE 40S MOST AREAS BY SUNDAY MORNING.
LAKE WINDS...WE NEED TO KEEP WATCH FOR A MARGINAL LAKE WIND
ADVISORY AGAIN LATER TONIGHT AS THE COLDER AIR WORKS ITS WAY INTO
THE AREA AND MIXES ACROSS THE WARMER WATERS OF LAKE MOULTRIE.
SUNDAY AND SUNDAY NIGHT...THE PRECIP EVENT WILL BE COMING TO AN END
IN THE MORNING AS THE DEEPENING COASTAL LOW PULLS AWAY TO THE NE.
USING THE PRECIP TREND INDICATED BY THE OPERATIONAL MODELS I HAVE
THE AREA GENERALLY PRECIP FREE BY 18Z...EXCEPT FOR A SMALL SLIVER OF
SLIGHT CHANCE POPS ACROSS THE EASTERN COASTAL WATERS. THE REMAINDER
OF THE DAY WILL FEATURE A DRYING AND CLEARING TREND IN THE WAKE OF
THE DEPARTING LOW. 850 MB WINDS REMAIN ELEVATED AND WITH THE ONSET
OF DIURNAL HEATING AND INCREASED MIXING...EXPECT A BREEZY AFTERNOON.
HIGHS WILL RANGE FROM THE UPPER 50S TO THE LOW 60S...DEPENDING ON
WHERE CLOUD COVER HANGS ON THE LONGEST. OVERNIGHT...A SURFACE HIGH
POSITIONED OVER THE WESTERN GULF WILL NOSE IN BUT ONLY BRIEFLY AHEAD
AN APPROACHING DRY COLD FRONT. THIS WILL ALLOW A CONTINUED PRESSURE
GRADIENT AND ENOUGH MIXING TO PREVENT TEMPS FROM RADIATING TOO COOL
DESPITE SUB ZERO 850 MB TEMPS. LOW WILL FALL INTO THE UPPER 30S
INLAND TO LOW 40S NEAR THE COAST.
MONDAY THROUGH TUESDAY...A REINFORCING SHORTWAVE WILL DIVE INTO THE
SOUTHERN APPALACHIANS AND QUICKLY MOVE OFF THE EAST COAST. AS IT
DOES IT WILL DRIVE A FAST MOVING CLIPPER TYPE LOW WITH A SURFACE
TROF/DRY COLD FRONT POISED TO CROSS THE FORECAST AREA ON MONDAY.
THIS WILL PROVIDE YET ANOTHER BREEZY AFTERNOON ON MONDAY WITH
COMPRESSIONAL WARMING IMMEDIATELY AHEAD OF THE FRONT. HIGHS ON
MONDAY WILL BE NEAR OR JUST BELOW NORMAL. THEN...ANOTHER SHOT OF
COLD ADVECTION BEHIND THE FRONT WILL RESULT IN HIGHS ON TUESDAY A
GOOD 5-7 DEGREES BELOW NORMAL AS HIGH PRESSURE BUILDS IN NE OF THE
AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE OVERALL THINKING FOR THE LONG TERM PERIOD HAS CHANGED VERY
LITTLE. THE MID/UPPER LEVEL PATTERN WILL BECOME INCREASINGLY RIDGE
LIKE OUT AHEAD OF CLOSED LOW THAT MOVES INTO THE SOUTHERN PLAINS
LATE IN THE WEEK. AT THE SURFACE HIGH PRESSURE WILL BE THE PRIMARY
WEATHER FEATURE THOUGH THE HIGH CENTER WILL GRADUALLY DRIFT EASTWARD
OVER THE ATLANTIC THROUGH FRIDAY. THE MODELS DO HINT AT POSSIBLE
COASTAL TROF DEVELOPMENT ALONG THE SE COAST...AND I HAVE CONTINUED
TO HANDLE THIS WITH SLIGHT CHANCE POPS FOR PORTIONS OF THE ATLANTIC
COASTAL WATERS. VERY LATE IN THE PERIOD...MODELS BEGIN TO DIVERGE
WITH THE HANDLING OF AN APPROACHING SYSTEM ASSOCIATED WITH THE
AFOREMENTIONED CLOSED UPPER LOW. MODEL SOLUTIONS VARY FROM THE
POTENTIAL FOR A COLD AIR DAMMING EVENT EARLY IN THE WEEKEND TO YET
ANOTHER STRONG COLD FRONTAL PASSAGE. AS SUCH THE FORECAST CONFIDENCE
DECREASES FROM FRIDAY ONWARD. OVERALL...TEMPERATURES FEATURE A
MODERATING TREND WITH LOW 70S EXPECTED BY WEDNESDAY AND THURSDAY.
&&
.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
VFR CEILINGS WILL OCCUR AT BOTH TERMINALS THIS MORNING...WITH THE
NEARBY UPSTREAM CONVECTION TO MAKE A RUN FOR KCHS DURING THE LATE
MORNING/EARLY AFTERNOON. EVENTUALLY THE LOWER LEVELS MOISTEN
ENOUGH IN ADVANCE OF A COLD FRONT AND PRE-FRONTAL TROUGH FOR THIS
AFTERNOON. THIS WILL RESULT IN PREVAILING MVFR CONDITIONS
OCCURRING AFTER 18-19Z...WITH SHRA...POSSIBLE TSRA AND CONVECTIVE
WIND GUSTS TO OCCUR. A WAVE OF LOW PRESSURE WILL RIDE NE ALONG THE
FRONT LATE TODAY AND EARLY TONIGHT...SLOWING THE PROGRESSION OF
THE FRONT TO THE SE. THIS ALLOWS FOR STEADY RAINS AND MAYBE A TSRA
TO OCCUR...AS CONDITIONS DROP TO THE LOWER END OF THE MVFR RANGE
AND FLIRT WITH POSSIBLE IFR CONDITIONS AFTER 23-24Z.
LOW LEVEL WIND SHEAR WILL CONTINUE TO IMPACT KCHS AND KSAV THROUGH
1430Z...DUE TO THE PASSAGE OF A STRONG LOW LEVEL JET OUT AHEAD OF
THE COLD FRONT. GUSTY SW SURFACE WINDS WILL THEN TAKE HOLD INTO
THIS AFTERNOON...BEFORE EVENTUALLY VEERING TO NORTH IN WAKE OF THE
SURFACE LOW AND COLD FRONT TONIGHT. AS COLD ADVECTION DEVELOPS
BEHIND THESE FEATURES WE/RE LOOKING AT GUSTY SURFACE WINDS AND/OR
LOW LEVEL WIND SHEAR TO AGAIN OCCUR THE LAST 4-6 HOURS OF THE 12Z
TAF CYCLE.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL RETURN TO THE AREA
SUNDAY AFTERNOON AND WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK.
&&
.MARINE...
THE WARM ADVECTION IN ADVANCE OF THE COLD FRONT IS STILL NOT
GENERATING ANYTHING HIGHER THAN 15 OR 20 KT THIS MORNING. BUT A
TIGHTENING OF THE PRESSURE GRADIENT AS THE FRONT DRAWS CLOSER
TODAY WILL ALLOW FOR MARGINAL SCA/S TO IMPACT ALL WATERS FOR LATE
MORNING AND THIS AFTERNOON...EXCEPT FOR AMZ354.
A WAVE OF LOW PRESSURE DEVELOPING ON THE FRONT THIS AFTERNOON AND
EVENING WILL CREATE A VERY DIFFICULT WIND FORECAST...AS THE
PRESSURE PATTERN RELAXES CONSIDERABLY AS THE WAVE RIDES OVER OR
NEAR THE WATERS. EVEN THOUGH ANY SLIGHT DEVIATION IN THE TRACK OF
THE LOW WILL CAUSE SIGNIFICANT WIND CHANGES THAN NOW IN THE
FORECAST...IT DOES LOOK LIKE WE/LL BE BELOW ANY SCA CONDITIONS
FOR AT LEAST 6-12 HOURS FROM MID AFTERNOON UNTIL AROUND MIDNIGHT
ACROSS THE SC WATERS. THUS WE ARE HESITANT TO CARRY THE ONGOING SCA/S
ANY LONGER THAN 5 PM. THAT SAID THOUGH...COLD ADVECTION IN WAKE
OF THE DEPARTING LOW AND COLD FRONT LATER TONIGHT WILL ALLOW FOR
SCA CONDITIONS TO RETURN AND HEADLINES WILL AGAIN BE REQUIRED. THE
AMZ374 WATERS LOOK TO REMAIN FAR ENOUGH REMOVED FROM THE TRACK OF
THE LOW WHERE THEIR GRADIENT REMAINS STRONG ENOUGH FOR SCA/S TO
CONTINUE FROM TODAY INTO TONIGHT. BUT THAT COULD TRANSITION OVER
TO GALES LATE TONIGHT WITH THE COLD ADVECTION MIXING OF 50-60 KT
GEOSTROPHIC WINDS. A GALE WATCH HAS THEREFORE BEEN ISSUED AFTER
09Z SUNDAY.
SUNDAY THROUGH WEDNESDAY...A SURFACE LOW WILL PULL AWAY FROM THE
AREA TO THE NORTHEAST SUNDAY MORNING AND A TIGHT PRESSURE GRADIENT
WILL BE IN PLACE ACROSS THE LOCAL WATERS. THIS WILL LEAD TO
STRENGTHENING NW FLOW AND HAZARDOUS CONDITIONS FOR MARINERS. SCA/S
WILL LIKELY BE NEEDED THROUGH THE DAY ON SUNDAY AND CONFIDENCE HAS
INCREASED SUFFICIENTLY TO HOIST A GALE WATCH FOR THE OUTER GA WATERS
SUNDAY MORNING. THIS IS WHEN THE BEST LOW LEVEL JETTING WILL MOVE
ACROSS THE AREA IN THE COLD ADVECTION BEHIND THE DEPARTING SYSTEM
AND GUSTS IN THE 35-40 KT RANGE WILL BE POSSIBLE FOR THE OUTER GA
WATERS DURING THIS TIME. WINDS AND SEAS WILL THEN REMAIN ELEVATED
THROUGH EARLY NEXT WEEK AS A COLD FRONT MOVE ACROSS ON MONDAY.
BEHIND THIS FRONT HIGH PRESSURE WILL BUILD IN WITH A DEVELOPING
PINCHED NE GRADIENT EXPECTED INTO THE MID WEEK TIME PERIOD. LOW
LEVEL SURGES DURING THIS TIME PERIOD MAY NECESSITATE SCA/S FOR
PORTIONS OF THE WATERS THROUGH THE END OF THE FORECAST PERIOD.
&&
.HYDROLOGY...
WE CONSIDERED THE POSSIBILITY OF A FLASH FLOOD WATCH FOR LATE
TODAY INTO TONIGHT. BUT OUR RAINFALL DEFICITS ARE 2.5 TO 3.5
INCHES SINCE THE BEGINNING OF THE YEAR. AND THE LATEST FLASH FLOOD
GUIDANCE SHOWS WE NEED MORE THAN 3 INCHES IN 3 HOURS...OR 4 INCHES
IN 6 HOURS...OR 5 INCHES IN 12 HOURS. SINCE WE DON/T ANTICIPATE
RECEIVING THOSE THRESHOLDS...WE HAVE OPTED TO HOLD OFF AT THIS
TIME ON ANY WATCH...BUT WE WILL ADD MENTION TO THE HAZARDOUS
WEATHER OUTLOOK OF THE HEAVY RAINS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ330-
350-352.
GALE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR AMZ374.
&&Hazardous weather outlook, Mar 3, 4:59 AM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
459 AM EST SAT MAR 3 2012
AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-
047>052-041000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
459 AM EST SAT MAR 3 2012
...A SLIGHT RISK FOR SEVERE WEATHER TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE WEATHER...A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST
THIS MORNING AND MOVE THROUGH THE AREA THIS AFTERNOON. NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT. THERE IS POTENTIAL FOR A FEW OF THE THUNDERSTORMS TO
BECOME SEVERE...WITH THE MAIN HAZARD EXPECTED TO BE DAMAGING WIND
GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MOST LIKELY TIME
OF SEVERE WEATHER IS BETWEEN 7 AM AND 5 PM TODAY.
PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.
HEAVY RAINS...LOW PRESSURE DEVELOPING ALONG THE FRONT WILL CAUSE
THE FRONT TO STALL OVER OR NEAR THE AREA LATE TODAY INTO EARLY
TONIGHT. AS A RESULT...PERIODIC HEAVY RAINFALL WILL OCCUR...AND A
FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED INTO THIS AFTERNOON.
SCZ045-041000-
INLAND BERKELEY-
459 AM EST SAT MAR 3 2012
...A SLIGHT RISK FOR SEVERE WEATHER TODAY...
...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR
LAKE MOULTRIE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
SEVERE WEATHER...A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST
THIS MORNING AND MOVE THROUGH THE AREA THIS AFTERNOON. NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT. THERE IS POTENTIAL FOR A FEW OF THE THUNDERSTORMS TO
BECOME SEVERE...WITH THE MAIN HAZARD EXPECTED TO BE DAMAGING WIND
GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE MOST LIKELY TIME
OF SEVERE WEATHER IS BETWEEN 7 AM AND 2 PM TODAY.
PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.
HEAVY RAINS...LOW PRESSURE DEVELOPING ALONG THE FRONT WILL CAUSE
THE FRONT TO STALL OVER OR NEAR THE AREA LATE TODAY INTO EARLY
TONIGHT. AS A RESULT...PERIODIC HEAVY RAINFALL WILL OCCUR...AND A
FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
LAKE WINDS...ANOTHER LAKE WIND ADVISORY MAY BE REQUIRED SUNDAY ON
LAKE MOULTRIE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED INTO EARLY THIS AFTERNOON.
AMZ374-041000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
459 AM EST SAT MAR 3 2012
...A SLIGHT RISK FOR SEVERE WEATHER TODAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
SEVERE WEATHER...A STRONG COLD FRONT WILL APPROACH FROM THE NORTHWEST
THIS MORNING AND MOVE THROUGH THE AREA THIS AFTERNOON. NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT. THERE IS POTENTIAL FOR A FEW OF THE THUNDERSTORMS TO
BECOME SEVERE...WITH THE MAIN HAZARD EXPECTED TO BE DAMAGING WIND
GUSTS. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THE MOST LIKELY
TIME OF SEVERE WEATHER IS BETWEEN 11 AM AND 5 PM TODAY.
MARINERS ACROSS THE SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
COASTAL WATERS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER
CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA
WEATHER RADIO ALL HAZARDS. BE PREPARED TO TAKE ACTION SHOULD
THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
Thunderstorm Wind, Effingham
- When
- March 3, 10:53 AM EST to 10:54 AM EST
- Where
- Effingham County, 3.23 mi WSW of Rahn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.300, -81.330
Effingham County Fire Department reported 1 tree down on a house and two trees snapped in half along Shirley Drive.
Thunderstorm Wind, Effingham
- When
- March 3, 10:53 AM EST to 10:54 AM EST
- Where
- Effingham County, 2.34 mi W of Rahn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 32.320, -81.320
Effingham County Law Enforcement reported 1 tree down near the intersection of Little McCall Road and Mockingbird Lane.
Thunderstorm Wind, Effingham
- When
- March 3, 11:04 AM EST to 11:05 AM EST
- Where
- Effingham County, 0.58 mi E of Rincon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 32.300, -81.220
Trained Spotter reported 1 tree down and several branches down in yard.
Thunderstorm Wind, Effingham
- When
- March 3, 11:04 AM EST to 11:05 AM EST
- Where
- Effingham County, 0.58 mi W of Rincon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 32.300, -81.240
Effingham County Law Enforcement reported 1 tree down in Rincon.
Thunderstorm Wind, McIntosh
- When
- March 3, 1:57 PM EST to 1:58 PM EST
- Where
- McIntosh County, 4.12 mi W of Townsend
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.530, -81.600
McIntosh County Law Enforcement reported 1 tree and power lines were blown down onto Blues Reach Road.
Hail, McIntosh
- When
- March 3, 2:00 PM EST to 2:02 PM EST
- Where
- McIntosh County, 3.6 mi E of Cox
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.440, -81.510
Trained Spotter reported quarter-sized hail 3 miles east southeast of Cox.
Hail, McIntosh
- When
- March 3, 2:00 PM EST to 2:02 PM EST
- Where
- McIntosh County, 0.69 mi N of South Newport
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.640, -81.400
The public reported nickel sized hail in South Newport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, March 3, 20121 death · 1 event
- High Wind in New York, March 3, 2012$240,000 · 60 kt wind · 9 events
- Tornado and Flash Flooding in Florida, March 3 to 4, 2012$19,000 · EF0 · 37 events
- High Wind in New York, March 3, 2012$75,000 · 54 kt wind · 3 events
- Seiche in New York, March 3, 2012$20,000 · 3 events
- High Wind in Pennsylvania, March 3, 2012$17,000 · 50 kt wind · 3 events
- Damaging Winds in Georgia, March 3, 2012$3,000 · 50 kt wind · 14 events
- High Wind in Montana, March 3, 201257 kt wind · 7 events
- High Wind in Wyoming, March 3, 201261 kt wind · 5 events
- Strong Wind in Pennsylvania, March 3, 2012$2,000 · 5 events
- Hail and Damaging Winds in South Carolina, March 3, 2012$10,000 · 1 in hail · 4 events
- Damaging Winds in South Carolina, March 3, 2012$4,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372942, 372946, 372949, 372950, 372954, 372935, 372938.